# SDR CA970306013

- Difficulty date: February 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Packing
- Condition: Broken
- Location: #5 Bearing Area
- Part time: 7,234 hours
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) THE ENGINE WAS REMOVED FROM SERVICE AFTER REPORTS OF SMOKE IN THE CABIN, ONE TIME SO SEVERE IT SET OFF THE SMOKE ALARM. DISASSEMBLY OF THE ENGINE FOUND THE #5 BEARING AREA PACKING HAD DETERIORATED AND BROKEN. THERE WAS A CONSIDERABLE AMOUNT OF OIL IN AREAS WHERE OIL IS NOT SUPPOSED TO EXIST. IT IS CONCLUDED THE PROBLEM HAS ARISEN FROM A COMBINATION OF SEAL CLEARANCE DETERIORATIONS UPSETTING THE BALANCE OF THE SECONDARY AIR SYSTEM AND THE BROKEN PACKINGS.
